It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board

  • Low blood sugar..does it always have 2 be diabetes?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-14-2004, 10:13 AM   #1
    PinkBanana
    Senior Member
     
    PinkBanana's Avatar
     
    Join Date: Dec 2003
    Posts: 172
    PinkBanana HB User
    Low blood sugar..does it always have 2 be diabetes?

    I'm not sure what's going on..I'm going from board to board trying to get more answers..
    I have tons of allergy problems, asthma, skin problems & some kind of hormonal imbalance. I've been anemic on and off(iron deficiency), and I think I have somewhat of a compromised immune system(i'm sick much of the year). I've been on prednisone twice this past year, take Advair 250/50, Flonase(both are inhaled steroids), Clarinex, Yasmin & Albuterol &/or Xopenex as needed. (Just to give you a little background). I'm 17.
    Back about two years ago I had something strange happen at work. I was working the register and all of a sudden I started to feel really weak and sickish, nauseated, hot & sweaty and very dizzy. I couldn't even stand up..I tried 2 sit down and I fell back, and half passed out cept I hit my head kinda hard which jolted me back. About 20 mins later I was fine again.
    After that, every time I got really hungry..I got really sick like that. As much as I was sick and didn't feel like eating, I knew that once I ate, I'd feel better so I would..and within 20 mins of eating, I'd feel normal again just about.
    It happens when I go without food for about 5 or more hours. I thought it meant I was anemic, then I was told it was my asthma medication and not 2 have an empty stomach, then I was told it could be hypoglycemia. Haven't seen the doctor about it cuz..ya know its like..not an everyday occurence, I try 2 keep food in my stomach but sometimes it just happens that I can't eat for a few hours. I did ask his nurse and she said it was from my asthma medicatoin(inhaled steroids).
    When I was on prednisone the last time, I couldn't eat, it upset my stomach and it was like a 5 day long episode.
    Are my blood sugars just dropping naturally when I don't eat?
    Or could it be diabetes?
    I do have a family history of it.
    What can I do 2 prevent this from happening?

     
    Sponsors Lightbulb
       
    Old 02-14-2004, 10:15 PM   #2
    Mommyof4
    Senior Veteran
    (female)
     
    Mommyof4's Avatar
     
    Join Date: Aug 2003
    Location: Oklahoma
    Posts: 1,048
    Mommyof4 HB User
    Re: Low blood sugar..does it always have 2 be diabetes?

    It could be a lot of things but I would seriously look into the asthma meds. Hypoglycemia is a chronic condition which means that it doesn't go away. The only thing you can do is control the condition. This also means that it isnt sporadic. Most hypoglycemics will notice it happen anytime they go too long between meals or depending on what their meals pertain of.

    I would to in and let the Dr know what is going on. Diabetes and asthma are two things that need to be followed so you would need to see him/her about your asthma anyway. I would get a urinalysis and a hormonal workup done. Hormone imbalances can also make you feel strange. Good luck
    __________________
    Mindy (Type 1 Dx'd 11/94..Insulin Pump)

     
    Old 03-03-2004, 10:46 AM   #3
    playisfun
    Newbie
     
    playisfun's Avatar
     
    Join Date: Mar 2004
    Posts: 7
    playisfun HB User
    Re: Low blood sugar..does it always have 2 be diabetes?

    I have a history of asthma, Upper resp infections, diabetes and skin problems. Prednisone is evil and does horrible things to you as I'm sure you've figured out. Including increases your blood sugar and messes up your hormones. I have gone to a chiropractor regulary for 4.5 years and I have not had any asthmatic symtpoms, URIs for YEARS. I really encourage you to shop around and try chiropractic. If you tell me where you are, I'll ask my guy if he knows anyone in your area. Also, I have been taking garlic--one clove or three pills-- at night and my skin is much clearer. I also rub neosporin on my blemishes. I really encourage the chiropractor. If your asthma subsides, you can burn the steroids which in turn will go easier on the sugars, etc.... Hope this helps. Much luck!



    Quote:
    Originally Posted by PinkBanana
    I'm not sure what's going on..I'm going from board to board trying to get more answers..
    I have tons of allergy problems, asthma, skin problems & some kind of hormonal imbalance. I've been anemic on and off(iron deficiency), and I think I have somewhat of a compromised immune system(i'm sick much of the year). I've been on prednisone twice this past year, take Advair 250/50, Flonase(both are inhaled steroids), Clarinex, Yasmin & Albuterol &/or Xopenex as needed. (Just to give you a little background). I'm 17.
    Back about two years ago I had something strange happen at work. I was working the register and all of a sudden I started to feel really weak and sickish, nauseated, hot & sweaty and very dizzy. I couldn't even stand up..I tried 2 sit down and I fell back, and half passed out cept I hit my head kinda hard which jolted me back. About 20 mins later I was fine again.
    After that, every time I got really hungry..I got really sick like that. As much as I was sick and didn't feel like eating, I knew that once I ate, I'd feel better so I would..and within 20 mins of eating, I'd feel normal again just about.
    It happens when I go without food for about 5 or more hours. I thought it meant I was anemic, then I was told it was my asthma medication and not 2 have an empty stomach, then I was told it could be hypoglycemia. Haven't seen the doctor about it cuz..ya know its like..not an everyday occurence, I try 2 keep food in my stomach but sometimes it just happens that I can't eat for a few hours. I did ask his nurse and she said it was from my asthma medicatoin(inhaled steroids).
    When I was on prednisone the last time, I couldn't eat, it upset my stomach and it was like a 5 day long episode.
    Are my blood sugars just dropping naturally when I don't eat?
    Or could it be diabetes?
    I do have a family history of it.
    What can I do 2 prevent this from happening?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    How accurate are your blood pressure readings? flowergirl2day High & Low Blood Pressure 22 04-28-2007 10:03 PM
    Low Blood Sugar? lilmsmagic Children's Health 5 07-10-2006 05:33 PM
    Does an "Insulin Resistance" diet improve blood pressure? Machaon High & Low Blood Pressure 119 05-30-2006 04:20 PM
    Is high blood sugar "diabetes"? NatashaW Diabetes 4 12-01-2005 11:38 AM
    Blood Glucose High 2003__SusieQ Diabetes 5 09-03-2005 02:24 PM
    what are low blood sugar symptoms luvmyboys Diabetes 11 01-22-2004 07:29 PM
    Goals for Blood Sugar Control/Normal Levels etc. chrismth Diabetes 3 05-10-2001 10:32 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:26 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!